Alert archive / New Jersey / Special Weather Statements in 2010

Special Weather Statement, NWS Philadelphia/Mount Holly

July 23, 2010Hunterdon County, Somerset County, New Jersey; Northampton County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 23, 2010, 10:39 PM EDT for Hunterdon County, Somerset County, New Jersey; Northampton County, Pennsylvania. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2010, 10:39 PM EDT (02:39 UTC)
Expired
Jul 23, 2010, 11:45 PM EDT
In force
66 min
Issued by
NWS Philadelphia/Mount Holly

Counties Hunterdon County, NJ, Somerset County, NJ, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 73 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2010-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2080 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2010-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2080 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
3.0
Supercell composite
29.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

649 
WWUS81 KPHI 240239
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1039 PM EDT FRI JUL 23 2010

NJZ007>010-012-015-PAZ055-061-062-069-240345-
BUCKS PA-HUNTERDON NJ-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-MONROE PA-
MORRIS NJ-NORTHAMPTON PA-SOMERSET NJ-WARREN NJ-
1039 PM EDT FRI JUL 23 2010

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BUCKS... 
HUNTERDON...LEHIGH...MERCER...MIDDLESEX...MONROE...MORRIS...
NORTHAMPTON...SOMERSET AND WARREN COUNTIES...

AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTHWEST OF EASTON...MOVING 
SOUTHEAST AT 40 MPH. THESE THUNDERSTORMS WILL BE NEAR TATAMY... 
PHILLIPSBURG AROUND 1045 PM...CLINTON...ANNANDALE AROUND 1100 PM... 
WHITE HOUSE STATION...LEBANON AROUND 1115 PM...MILLSTONE...SOMERSET 
AROUND 1130 PM...MILLTOWN AND NORTH BRUNSWICK AROUND 1145 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4028 7457 4059 7547 4090 7527 4068 7445
      4066 7445 4066 7440 4064 7440 4059 7444
      4060 7436 4060 7430

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 23, 9:26 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 23, 9:26 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
926 PM EDT FRI JUL 23 2010

.SYNOPSIS...
BERMUDA HIGH PRESSURE TO THE SOUTHEAST WILL CONTINUE TO BRING HOT
AND HUMID AIR INTO THE REGION THROUGH THE FIRST PART OF THE
WEEKEND, WHILE MID LEVEL TROUGHS MOVE BY TO THE NORTH. A COLD
FRONT WILL DROP INTO THE REGION ON SUNDAY, AND HIGH PRESSURE WILL
BUILD IN FOR THE NEW WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE SUPERCELL THAT PROMPTED THE SEVERE THUNDERSTORM AND TORNADO
WARNINGS HAS EXITED THE AREA...SO THE TORNADO WATCH HAS BEEN
DROPPED. STILL SEEING SOME ACTIVITY UPSTREAM...BUT MORE IMPRESSIVE
ACTION ACROSS LAKE ERIE AND NORTHWEST PENNSYLVANIA. THIS WOULD
TAKE A WHILE TO REACH OUR AREA...SO WILL KEEP A MENTION OF SHOWERS
AND THUNDERSTORMS OVER.

OTHERWISE...LITTLE CHANGE IN LOW TEMPERATURES OVERNIGHT AS THE
AIRMASS WILL COOL VERY SLOWLY WITH THE AMOUNT OF MOISTURE IN THE
AREA.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
PER THE MODELS, A MID LEVEL VORT MAX EXITS TO THE NORTHEAST
TOMORROW MORNING, THEN ANOTHER ONE APPROACHES FROM THE NORTHWEST
TOMORROW AFTERNOON, THEN ANOTHER ONE APPROACHES TOMORROW NIGHT. ON
SUNDAY, THE AXIS OF THE MID LEVEL TROUGH EMANATING FROM THE VORTEX
OVER EASTERN CANADA FINALLY PUSHES INTO THE AREA AND THE
ASSOCIATED SURFACE COLD FRONT FOLLOWS SUIT. NORMALLY, WE WOULD
BE FOCUSING THE CHANCES OF CONVECTION AROUND THE AFTERNOON AND
EVENING, BUT THE POSSIBLE TIMING OF THE IMPULSES MAKE US SHY AWAY
FROM THAT. THERE IS PLENTY OF MOISTURE AND INSTABILITY AVAILABLE
FOR CONVECTION AT ANY TIME /AT NIGHT, WE NEED THE FORCING TO TAP
INSTABILITY ABOVE THE SURFACE, BUT THE IMPULSES MAY PROVIDE THAT/.
WE THINK THE SURFACE FRONT WILL BE FAR ENOUGH THROUGH OUR AREA TO
CHANGE THE AIR MASS BY SUNDAY NIGHT, WHEN WE DROP THE CHANCES OF
CONVECTION FOR THE REST OF THE SHORT TERM.

FROM SATURDAY THROUGH SATURDAY NIGHT, WE EXPECT NO CHANGE IN THE
AIR MASS WITH AN OPPRESSIVE SATURDAY AND A VERY UNCOMFORTABLE
SATURDAY NIGHT. THE ADVISORY AND WARNING RUN THROUGH SATURDAY FOR
NOW, AND MAY BE EXTENDED SUBSEQUENTLY. WE EXPECT SOME RELIEF TO
BEGIN TO MOVE IN FROM THE NORTHWEST STARTING SUNDAY, WITH
TEMPERATURES CLOSER TO NORMAL ON SUNDAY NIGHT AND MONDAY. WE HAVE
GONE FOR THE HIGHER STAT GUIDANCE TEMPERATURES THROUGH SATURDAY
NIGHT PER CONTINUITY AND H925 TEMPERATURES, THEN WE HAVE MOVED
TOWARD A COMPROMISE FROM SUNDAY ONWARD.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE MID LEVEL NORTHWEST FLOW SHOULD KEEP CONDITIONS DRY MONDAY NIGHT
AND TUESDAY AS WEAK HIGH PRESSURE CROSSES THE REGION. DEW POINTS
SHOULD REMAIN FAIRLY LOW THROUGH THE PERIOD AS THE COLD FRONT THAT
CROSSES THE AREA SUNDAY BECOMES STATIONARY SOUTHWEST OF THE AREA.

MOISTURE WILL TRY TO OVERRUN THAT BOUNDARY TUESDAY NIGHT INTO
WEDNESDAY AS WARMER AIR IN THE LOW TO MID LEVEL TRIES TO COME BACK
INTO THE REGION. AT THIS POINT...IT APPEARS AS THOUGH THE WARM FRONT
WILL WAIT UNTIL WEDNESDAY EVENING TO COMES THROUGH THE REGION...SO
WE ARE PROBABLY LOOKING LIKE A PRE WARM FRONTAL SHOWERS AND
THUNDERSTORMS WEDNESDAY INTO WEDNESDAY EVENING. WHILE IT IS EARLY...
THIS COULD BE THE TIME FOR AN INCREASING THREAT OF LOCALLY HEAVY
RAIN AS PRECIPITABLE WATER VALUES INCREASE TO NEAR 1.75 INCHES.

AFTER WEDNESDAY EVENING...FORECAST CONFIDENCE GOES DOWN. THIS IS NOT
BECAUSE OF MODEL DIFFERENCES...SINCE THE 1200 UTC GFS AND ECMWF ARE
NO THAT FAR APART WITH RESPECT TO MASS FIELDS. THE PROBLEM IS THE
POSITIONING OF THE WARM FRONT THAT BECOMES A QUASI STATIONARY FRONT
NEAR THE SOUTHERN PART OF THE FORECAST AREA. BECAUSE OF THE POSITION
OF THE FRONT...WILL TRY TO PAINT A PICTURE SHOWING A BETTER CHANCE
OF SHOWERS AND THUNDERSTORMS SOUTH AND A LESSER CHANCE TO THE NORTH.

AGAIN...THE FORECAST CONFIDENCE HERE IS BELOW NORMAL...SO A CHANCE
OF SHOWERS AND THUNDERSTORMS WAS INSERTED INTO THE FORECAST FOR
WEDNESDAY INTO FRIDAY. AT THIS DISTANCE...IT DOES NOT APPEAR THIS
PERIOD WILL BE A WASHOUT...BUT TIMING AND PLACEMENT PROBLEMS REQUIRE
USING A BROAD STROKE WHEN PAINTING THE SHOWER AND THUNDERSTORM
PICTURE. WILL TRY TO KEEP THE CHANCES BELOW 30 PERCENT FOR
FRIDAY...AS THE FRONT MAY BE JUST SOUTH OF THE AREA.

850 MB TEMPERATURES FOR THE WEDNESDAY THROUGH FRIDAY PERIOD (NEAR 16
CELSIUS) WOULD SUGGEST THAT 90 DEGREE HIGHS ARE NOT OUT OF THE
QUESTION FOR THIS PERIOD. BECAUSE OF UNCERTAINTY IN CLOUD COVER...
WILL KEEP TEMPERATURES JUST BELOW THIS LEVEL. HOWEVER...IF THE
FRONTAL BOUNDARY ENDS UP A BIT FURTHER NORTH...SOUTHERN AREAS MAY BE
ABLE TO BREAK AND HIGHS COULD REACH 90 DEGREES.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
FOR THE MOST PART...TERMINALS ARE VFR THIS EVENING. THERE ARE
STILL CONVECTIVE ELEMENTS ACROSS PORTIONS OF EAST CENTRAL
PENNSYLVANIA...AS THE AIRMASS REMAINS UNSTABLE WITH ENOUGH SHEAR
FOR SOME ORGANIZATION. RIGHT NOW...THE CONVECTION IS NORTH OF KABE
AND KRDG...SO THERE IS NOT PRECIPITATION IN THE TERMINALS NOW.

WILL CONTINUE TO INCLUDE A CB REMARK FOR THE NEXT THREE HOURS FOR
THE TERMINAL FORECASTS NORTH OF KPNE...AS THIS AREA STANDS THE
BEST CHANCE OF SEEING CONVECTION. SOUTH OF THIS...WITHOUT A FOCUS
FOR THUNDERSTORMS...THEY HAVE BEEN LEFT OUT.

JUST SOME BLOW OFF CIRRUS FOR THE REST OF THE TERMINALS. THE
GRADIENT HAS DROPPED OFF OVER LAND AS DECOUPLING IS STARTING TO
OCCUR. CONTINUED THE MENTION OF HAZE FOR A FEW OF THE TERMINALS...
AND MAY HAVE TO HI THE FOG HARDER AT KABE AS THEY DID SEE SOME
RAIN AND MAY SATURATE AFTER 0800 UTC.

A VERY HOT AND HUMID DAY IS FORECAST FOR SATURDAY, BUT WITH
BASICALLY VFR CONDITIONS. SOME SCATTERED TO WIDELY SCATTERED SHOWERS
AND THUNDERSTORMS ARE FORECAST, BUT THE CHANCES AND CONFIDENCE OF
ONE AT THIS FORECAST JUNCTURE AFFECTING ANY TERMINAL IS TOO LOW TO
CARRY OR MENTION A CB CLOUD GROUP. THE GENERAL WIND FLOW IS EXPECTED
TO BE MORE OUT OF THE WEST AND IN SPITE OF HIGHER TEMPERATURES, THE
SEA BREEZE FRONT SHOULD REMAIN EAST OF ALL OF THE TERMINALS.

OUTLOOK...
SOME MARGINAL VFR TO BRIEFLY IFR CONDITIONS ARE POSSIBLE AS
SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT
MOVE THROUGH OUR AREA LATER SATURDAY INTO SUNDAY. GOOD VFR
CONDITIONS ARE EXPECTED SUNDAY NIGHT INTO TUESDAY. THE NEXT CHANCE
FOR MVFR OR BRIEFLY IFR CONDITIONS WILL BE WITH AN APPROACHING WARM
FRONT LATE TUESDAY NIGHT INTO WEDNESDAY.

&&

.MARINE...
WE KEPT FORECAST CONDITIONS BELOW SCA CRITERIA THROUGHOUT THIS
FORECAST PACKAGE ALTHOUGH WE SHOULD COME CLOSE WITH RESPECT TO SEAS
BOTH TONIGHT AND AGAIN SATURDAY NIGHT.

FOR TONIGHT...THE SOUTHWEST GRADIENT...WHICH CONTINUES OVER THE
WATERS...IS PRODUCING GUSTS NEAR 20 KNOTS AT THE BUOYS. IT APPEARS
AS THOUGH WINDS WILL REMAIN BELOW 25 KNOTS...AS THE BEST SURFACE
GRADIENT SHOULD BE OVER THE REGION DURING THE NEXT 2 TO 4 HOURS.

HOWEVER...SEAS MAY BE ANOTHER STORY. RIGHT NOW...SEAS ARE RUNNING
3 TO 4 FEET ACROSS THE WATERS WITH A SHORT 4 SECOND CHOP. FOR
NOW...WILL LEAVE THE FORECAST AS IS (NO SMALL CRAFT ADVISORY FOR
SEAS)...AS THE BEST FETCH REMAINS NORTH OF THE WATERS. WILL
CONTINUE TO MONITOR TO SEE IF NORTHERN WATERS CAN INDEED TOUCH 5
FEET WITH A SHORT PERIOD TONIGHT.

WAVE WATCH GUIDANCE CONTINUES TO BE TRIMMED BY ABOUT 1 FOOT UNTIL
THE COLD FRONTAL PASSAGE ON SUNDAY. SO FAR TODAY SEAS ARE VERIFYING
EITHER AT OR ABOUT A FOOT BELOW WAVE WATCH GUIDANCE. THE WRF-NMM
FORECAST SOUNDINGS ARE VERIFYING PRETTY WELL WITH RESPECT TO SURFACE
WINDS OFFSHORE. GIVEN THIS IS A VERY HOT AIR MASS PASSING OVER
RELATIVELY COOLER WATERS, WE ARE NOT EXPECTING THOROUGH MIXING TO
OCCUR. SCA WINDS ARE NOT FORECAST TO OCCUR TONIGHT AS THE STRONGER
WIND ALOFT PASSES OVER THE MARINE AREA. THE SAME CAN BE SAID FOR
SATURDAY NIGHT.

HOWEVER, LOWER CONFIDENCE EXISTS AS TO WHETHER SWELLS ASSOCIATED
WITH THE SOUTHERLY WIND FLOW WILL BANK FAR ENOUGH TO THE WEST TO
AFFECT OUR MARINE OCEANIC AREA. GIVEN THE GFS TENDENCY TO
OVERFORECAST SURFACE WINDS WHEN THE AIR TEMPERATURE IS GREATER THAN
THE WATER, WE LOWERED WAVE WATCH GUIDANCE SLIGHTLY INTO SATURDAY
NIGHT. WHILE WE WILL CARRY THE MENTION OF 5 FT SEAS FOR SATURDAY
NIGHT INTO EARLY SUNDAY, CONFIDENCE IS TOO LOW TO ISSUE A SMALL
CRAFT ADVISORY.

ON SUNDAY, THE STRONGER WESTERLY FLOW WILL OCCUR INTO THE EVENING,
BUT BEFORE AIR TEMPERATURES ARE FORECAST TO DROP BELOW THE WATER
TEMPS. AFTER THAT, A HIGH PRESSURE SYSTEM WILL BUILD EAST AND WINDS
WILL DECREASE INTO TUESDAY WHEN THE HIGH IS EXPECTED TO REACH OUR
AREA WATERS. EVEN AFTER IT SLIDES FARTHER OFFSHORE ON WEDNESDAY, THE
OVERALL PRESSURE GRADIENT IS FORECAST TO REMAIN FAIRLY WEAK AND WE
SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR PAZ060>062.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR PAZ067>071.
NJ...HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR NJZ001-007>010-
     012>014-016-020>027.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR NJZ015-
     017>019.
DE...HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR DEZ002>004.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR DEZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR MDZ008-012-015-019-
     020.
MARINE...NONE.

&&

SYNOPSIS...DELISI
NEAR TERM...HAYES
SHORT TERM...DELISI
LONG TERM...HAYES
AVIATION...GIGI/HAYES
MARINE...GIGI/HAYES
Hazardous weather outlook, Jul 23, 8:53 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
853 PM EDT FRI JUL 23 2010

MDZ008-NJZ001-007>010-012>014-016-020-026-027-PAZ060>062-250100-
CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-
853 PM EDT FRI JUL 23 2010

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN
NEW JERSEY AND EAST CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL
THROUGH LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ001-NJZ015-017>019-PAZ067>071-250100-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
853 PM EDT FRI JUL 23 2010

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ054-055-250100-
CARBON-MONROE-
853 PM EDT FRI JUL 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAT INDEX VALUES MAY APPROACH 100 DEGREES SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ002>004-MDZ012-015-019-020-NJZ021>025-250100-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
853 PM EDT FRI JUL 23 2010

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANZ430-431-450>455-250100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
853 PM EDT FRI JUL 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 23, 7:44 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
744 PM EDT FRI JUL 23 2010

PAZ054-060>062-068-069-240045-
BERKS PA-BUCKS PA-CARBON PA-LEHIGH PA-MONTGOMERY PA-NORTHAMPTON PA-
744 PM EDT FRI JUL 23 2010

...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CARBON...
LEHIGH...MONTGOMERY AND NORTHAMPTON COUNTIES...

AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
LEHIGHTON TO 19 MILES SOUTHWEST OF LEHIGHTON TO 20 MILES NORTHWEST OF
READING...MOVING EAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR
EMERALD...SLATINGTON AROUND 800 PM...WALNUTPORT...BEERSVILLE AROUND
815 PM...OLD ORCHARD AND GLENDON AROUND 830 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4054 7618 4060 7605 4059 7603 4064 7600
      4074 7578 4084 7594 4089 7598 4091 7597
      4066 7520 4065 7521 4063 7520 4046 7528
      4030 7543 4052 7628 4053 7627

HAYES
Local storm report, Jul 23, 8:10 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
810 PM EDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     VERNON VALLEY           41.24N 74.49W
07/23/2010                   SUSSEX             NJ   COUNTY OFFICIAL

            NUMEROUS TREES AND WIRES DOWN IN VERNON TOWNSHIP.

0740 PM     TSTM WND DMG     3 ENE OGDENSBURG        41.10N 74.54W
07/23/2010                   SUSSEX             NJ   COUNTY OFFICIAL

            NUMEROUS TREES AND WIRES DOWN IN HARDYSTON TOWNSHIP.
            POWER OUTAGES IN THE TOWNSHIP.

0801 PM     HAIL             BUTLER                  41.00N 74.35W
07/23/2010  M0.75 INCH       MORRIS             NJ   TRAINED SPOTTER

            DIME SIZE HAIL

&&

TFG
Special weather statement, Jul 23, 8:22 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
822 PM EDT FRI JUL 23 2010

NJZ007>010-PAZ054-055-060>062-069-240115-
BERKS PA-BUCKS PA-CARBON PA-HUNTERDON NJ-LEHIGH PA-MONROE PA-
MORRIS NJ-NORTHAMPTON PA-SOMERSET NJ-WARREN NJ-
822 PM EDT FRI JUL 23 2010

...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CARBON...
HUNTERDON...LEHIGH...MONROE...MORRIS...NORTHAMPTON...SOMERSET AND
WARREN COUNTIES...

AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES EAST OF
LEHIGHTON TO 7 MILES NORTH OF ALLENTOWN TO 9 MILES WEST OF
ALLENTOWN...MOVING EAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR
WIND GAP...PEN ARGYL AROUND 830 PM...BELVIDERE...BANGOR AROUND 845
PM...OXFORD...BEATTYESTOWN AROUND 900 PM...LEBANON AND CHESTER AROUND
915 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4087 7480 4068 7457 4053 7473 4055 7584
      4070 7561 4089 7552

HAYES
Local storm report, Jul 23, 8:30 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
830 PM EDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     VERNON VALLEY           41.24N 74.49W
07/23/2010                   SUSSEX             NJ   COUNTY OFFICIAL

            NUMEROUS TREES AND WIRES DOWN IN VERNON TOWNSHIP.

0736 PM     TSTM WND DMG     3 ENE OGDENSBURG        41.10N 74.54W
07/23/2010                   SUSSEX             NJ   COUNTY OFFICIAL

            NUMEROUS TREES AND WIRES DOWN IN HARDYSTON TOWNSHIP.
            POWER OUTAGES IN THE TOWNSHIP.

0750 PM     TSTM WND DMG     2 ENE GREEN POND        41.03N 74.45W
07/23/2010                   MORRIS             NJ   EMERGENCY MNGR

            TREES AND WIRES DOWN IN JEFFERSON TOWNSHIP. WIND DAMAGE
            OCCURRED ALONG THE COUNTY LINE WITH PASSAIC COUNTY.

0800 PM     TSTM WND DMG     KINNELON                40.98N 74.39W
07/23/2010                   MORRIS             NJ   EMERGENCY MNGR

            TREES AND WIRES DOWN.

0801 PM     HAIL             BUTLER                  41.00N 74.35W
07/23/2010  M0.75 INCH       MORRIS             NJ   TRAINED SPOTTER

            DIME SIZE HAIL

&&

TFG
Special weather statement, Jul 23, 9:55 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
955 PM EDT FRI JUL 23 2010

NJZ007-009-PAZ054-055-061-062-068-069-240330-
BUCKS PA-CARBON PA-HUNTERDON NJ-LEHIGH PA-MONROE PA-MONTGOMERY PA-
NORTHAMPTON PA-WARREN NJ-
955 PM EDT FRI JUL 23 2010

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...CARBON...HUNTERDON...
LEHIGH...MONROE...MONTGOMERY...NORTHAMPTON AND WARREN COUNTIES...

AT 951 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF LEHIGHTON...MOVING SOUTHEAST
AT 45 MPH. THE THUNDERSTORM WILL BE NEAR WEISSPORT EAST...PARRYVILLE
AROUND 1000 PM...BATH...BEERSVILLE AROUND 1015 PM...WEST EASTON...
PALMER HEIGHTS AROUND 1030 PM...ALPHA...BLOOMSBURY AROUND 1045 PM...
CLINTON AND ANNANDALE AROUND 1100 PM.

VERY HEAVY RAIN IS POSSIBLE WITH THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4069 7474 4026 7526 4069 7588 4074 7578
      4084 7594 4091 7600 4095 7588 4098 7586
      4100 7577

NIERENBERG
Special weather statement, Jul 23, 10:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1039 PM EDT FRI JUL 23 2010

NJZ007>010-012-015-PAZ055-061-062-069-240345-
BUCKS PA-HUNTERDON NJ-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-MONROE PA-
MORRIS NJ-NORTHAMPTON PA-SOMERSET NJ-WARREN NJ-
1039 PM EDT FRI JUL 23 2010

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BUCKS...
HUNTERDON...LEHIGH...MERCER...MIDDLESEX...MONROE...MORRIS...
NORTHAMPTON...SOMERSET AND WARREN COUNTIES...

AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTHWEST OF EASTON...MOVING
SOUTHEAST AT 40 MPH. THESE THUNDERSTORMS WILL BE NEAR TATAMY...
PHILLIPSBURG AROUND 1045 PM...CLINTON...ANNANDALE AROUND 1100 PM...
WHITE HOUSE STATION...LEBANON AROUND 1115 PM...MILLSTONE...SOMERSET
AROUND 1130 PM...MILLTOWN AND NORTH BRUNSWICK AROUND 1145 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4028 7457 4059 7547 4090 7527 4068 7445
      4066 7445 4066 7440 4064 7440 4059 7444
      4060 7436 4060 7430

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:22 PM EDTSpecial Weather StatementPHIHunterdon, Warren53 min
Jul 23, 9:55 PM EDTSpecial Weather StatementPHIHunterdon95 min

Nearby

Special Weather Statements in New Jersey, 2010Special Weather Statements in Pennsylvania, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.